Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS New Orleans, LA

March 27, 2000Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 27, 2000, 4:38 AM CST for Saint Tammany Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 4:38 AM CST (10:38 UTC)
Expired
Mar 27, 2000, 5:15 AM CST
In force
37 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:45 AM CSTThunderstorm WindAbita Spgs, LASeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 271039
SVRNEW
LAC103-271115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA

* UNTIL 515 AM CST

* AT 438 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
  OF COVINGTON TO 5 MILES SOUTHEAST OF MANDEVILLE MOVING SOUTHEAST  
  AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  SUN
  SLIDELL
  PEARL RIVER
  MANDEVILLE
  LACOMBE
  EDEN ISLE
  BUSH

THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.


.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 27, 2:30 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 AM CST MON MAR 27 2000

WILL HAVE TO BE BRIEF. MODELS IN GOOD AGREEMENT. SEVERE WEATHER WILL
MOVE RAPIDLY SE THROUGH THE CWA THIS MORNING. WILL CONTINUE THE
THREAT OF SEVERE WX SE OF SVR TSTMS WATCH 126 THIS MORNING. WITH
CLEARING CONDS THIS AFTN AND AND ERLY TNGT. MOS TEMPS LK REASONABLE.

MCB 73/46/79 500  BTR 74/50/80 +00  MSY 76/52/79 +00 BIX  77/53/75
+00   *

.NEW...SMALL CRAFT ADZY PQL-7R4 INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Mar 27, 4:12 AM CST, 26 minutes before
LAZ034>037-046>048-MSZ068>070-271045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CST MON MAR 27 2000

SEVERE THUNDERSTORM WATCH NUMBER 126 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN MISSISSIPPI...

WILKINSON...AMITE...PIKE

AND FOR THE FOLLOWING PARISHES IN LOUISIANA...

WEST FELICIANA...EAST FELICIANA...ST HELENA...WEST BATON ROUGE...
EAST BATON ROUGE...IBERVILLE...POINTE COUPEE.

SEVERE _THUNDERSTORM WATCH NUMBER 127 IS IN EFFECT FOR THE REMAINDER
OF SOUTHEAST LOUISIANA UNTIL 9 AM CST.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:58 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana32 min
Mar 27, 3:20 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Tangipahoa25 min
Mar 27, 3:20 AM CSTSevere Thunderstorm WarningLIXWest Baton Rouge25 min
Mar 27, 3:49 AM CSTSevere Thunderstorm WarningLIXLivingston26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.